Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Mar 3, 2001, 1:40 AM CST for Saint Tammany Parish, Louisiana; Pearl River County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2001, 1:40 AM CST (07:40 UTC)
- Expired
- Mar 3, 2001, 4:30 AM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 030742 FFWNEW LAC103-MSC109-031030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 140 AM CST SAT MAR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF COVINGTON PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF POPLARVILLE * UNTIL 430 AM CST * AT 130 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY LINE OF SHOWERS AND THUNDERSTORMS PRODUCING TORRENTIAL RAIN ACROSS WESTERN AND NORTHERN ST TAMMANY PARISH INTO PEARL RIVER COUNTY...FROM MANDEVILLE AND ABITA SPRINGS TO JUST NORTH OF PICAYUNE TO POPLARVILLE. DOPPLER RADAR RAINFALL ESTIMATES INDICATE ONE TO TWO INCHES OF RAIN HAS FALLEN SINCE 1030 PM...AND AN ADDITIONAL ONE TO THREE INCHES OF RAIN CAN BE EXPECTED IN THE WARNING AREA THROUGH 430 AM. THIS ADDITIONAL HEAVY RAIN WILL PRODUCE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW UENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 9:40 PM CST, 4 hours earlier.
Area forecast discussion, Mar 2, 9:40 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 940 PM CST FRI MAR 2 2001 0300Z SURFACE ANALYSIS SHOWS QSTNRY FRONT FRM KPIB TO KMCB-JUST E OF KLCH TO TEXAS COASTAL WATERS. CANNOT FIND A CLOSED LOW AS BUT AN ELONGATED OPEN TROUGH FROM KMCB TO KBRO. MODELS CONTINUE TO DEPICT A LOW OVER S CENTRAL LOUISIANA BY 12Z SAT. DONT HAVE A STRONG FEELING FOR THIS DEVELOPMENT...SEE AND OPEN WAVE AS THE MORE LIKELY EVENT. 250 MB JET CORE STILL ON TRACK TO PUT SE LOUISIANA...SW AND S MISSISSIPPI IN RIGHT REAR QUAD BY 12Z SAT. THIS IS IN LINE WITH PROJECTED MOVEMENT OF 500 MB TROUGH. WITH CURRENT HIGH DEW POINTS... PRECIP WATER VALUES OF 1.6 TO 1.7 INCHES...CURRENT QPF VALUE FROM NCEP LOOK OK. WILL EXTEND FLASH FLOOD WATCH ACROSS ENTIRE CWA FOR SAT. WILL UPDATE ZONES TO REFLECT THIS. POPS LOOK OK FOR NOW. AS FOR MARINE...WILL HOLD OFF ON SMALL CRAFT EXERCISE CAUTION UNTIL SAT AFTERNOON AND SMALL CRAFT ADZY WIND LEVELS TIL SAT NIGHT/SUN PERIOD. .NEW...NONE. LA...FFA ALL PARISHES IN SE LOUISIANA. MS...FFA MSZ068>071-077-080>082.
In the hours before
Special weather statement, Mar 2, 10:30 PM CST, 3 hours 10 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1030 PM CST FRI MAR 2 2001 .SYNOPSIS...UNSTABLE AIRMASS COVERS MOST OF THE COUNTY WARNING AREA WITH A STATIONARY FRONT LOCATED FROM NEAR THE ATCHAFALAYA RIVER TO MCCOMB MISSISSIPPI. THE FRONT IS EXPECTED TO REMAIN STATIONARY TONIGHT AS A A LOW PRESSURE SYSTEM DEVELOPS OVER THE GULF AND MONVE NORTHEAST ALONG THE FRONT SATURDAY. AN UPPER DISTURBANCE WILL BE APPROACHING THE REGION FROM THE WEST. ...THUNDERSTORMS... SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA TONIGHT THROUGH SATURDAY. A FEW THUNDERSTORMS MAY BE SEVERE FROM SATURDAY MORNING TO NOON. ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST AND EAST CENTRAL LOUISIANA...SOUTHWEST AND EXTREME SOUTH MISSISSIPPI THROUGH SATURDAY... RAINFALL RATES OF ONE INCH PER HOUR IS LIKELY. RAINFALL AMOUNTS OF THREE INCHES CAN BE EXPECTED WITH ISOLATED AMOUNTS OF FIVE INCHES POSSIBLE SATURDAY. ...ACTIONS... STORM SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND SATURDAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR SEVERE WEATHER AND FLOODING DUE TO HEAVY RAINFALL LATE TONIGHT AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERjS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:35 AM CST | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Mar 3, 7:57 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 33 min |
| Mar 3, 8:14 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 31 min |
| Mar 3, 8:34 AM CST | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 26 min |
| Mar 3, 12:31 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 44 min |
| Mar 3, 12:31 PM CST | Severe Thunderstorm Warning | LIX | Ascension | 44 min |
| Mar 3, 1:45 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 60 min |
| Mar 3, 1:50 PM CST | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 40 min |
| Mar 3, 1:50 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 40 min |
| Mar 3, 2:10 PM CST | Severe Thunderstorm Warning | LIX | Washington | 35 min |
| Mar 3, 3:27 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 33 min |
| Mar 3, 9:21 AM CST | Tornado Warning | LIX | Hancock | 24 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.